Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 126, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 5, 2021, 4:40 PM CDT for Buffalo County, Nebraska. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2021, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 5, 2021, 5:01 PM CDT
- In force
- 21 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:40 PM CDT | HAIL 0.7 | 7 W Pleasanton, NE | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
763
WUUS53 KGID 052140
SVRGID
NEC019-052230-
/O.NEW.KGID.SV.W.0126.210805T2140Z-210805T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
440 PM CDT Thu Aug 5 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Central Buffalo County in south central Nebraska...
* Until 530 PM CDT.
* At 440 PM CDT, a severe thunderstorm was located near Pleasanton,
or 19 miles north of Kearney, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pleasanton around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 9942 4104 9920 4091 9881 4069 9920
TIME...MOT...LOC 2140Z 310DEG 14KT 4098 9920
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mangels2 follow-up statements
486
WWUS53 KGID 052149
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
449 PM CDT Thu Aug 5 2021
NEC019-052230-
/O.CON.KGID.SV.W.0126.000000T0000Z-210805T2230Z/
Buffalo NE-
449 PM CDT Thu Aug 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL BUFFALO COUNTY...
At 449 PM CDT, a severe thunderstorm was located near Pleasanton, or
18 miles north of Kearney, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Pleasanton around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 9925 4100 9918 4089 9884 4069 9920
TIME...MOT...LOC 2149Z 310DEG 14KT 4096 9916
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mangels779
WWUS53 KGID 052201
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
501 PM CDT Thu Aug 5 2021
NEC019-052211-
/O.CAN.KGID.SV.W.0126.000000T0000Z-210805T2230Z/
Buffalo NE-
501 PM CDT Thu Aug 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUFFALO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4096 9925 4100 9918 4089 9884 4069 9920
TIME...MOT...LOC 2201Z 310DEG 14KT 4093 9912
$$
MangelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:11 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 5, 3:11 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 311 PM CDT Thu Aug 5 2021 .DISCUSSION...(This evening through Thursday) Issued at 309 PM CDT Thu Aug 5 2021 Main concerns include a small chance of pop-up storms this afternoon/evening from insolation, then a shot at some strong to severe storms Saturday afternoon/evening. Also, back to some hotter/sultry conditions for Sunday into Tuesday. There is a weak surface boundary detected at the surface from interpreting LAPS streamline, dewpoints, and instability axis stretching from the northeast into the northern half of the CWA. This could be the focus of a couple of pop-up thunderstorms if we wind up breaking the cap today. Models indicate a potential sunrise surprise in our northeast late tonight and early Friday morning as well with a little bit of support from low-level jet convergence for a short time. The next shot at precip may be as soon as Friday night as a stout low-level jet develops and could help maintain shower/thunderstorm activity. For Saturday, a wave trekking across the northern Plains could spark some convection in the afternoon/evening, depending on timing of the wave. Bulk shear of 25-30 KTS and MLCAPE near 2500 J/kg near the associated surface boundary could touch off some strong to severe storms, especially in our east as the timing of the boundary will be highly influential. Heat and humidity will continue to build, especially during the Sunday-Tuesday time frame, with Monday potentially being the warmest with heat indexes getting into the 100-105 degree range. By mid-week next week, the trough in the west shifts to the central part of the country and could give us some at least spotty chances of more rain and slightly cooler temps. As for smoke, plan on more hazy skies with continued large burning wildfires upstream. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday) Issued at 1248 PM CDT Thu Aug 5 2021 Main issue to contend with will be potential for enough smoke to affect visibility this late afternoon/evening, and the potential for an isolated thunderstorm this afternoon/evening. Overall potential for both smoke and storms looks minimal, but will indicate that it is a possibility KGRI, while chances are somewhat less at KEAR the way it appears now. Confidence is not high for the potential for MVFR tonight, but rarely is when involving smoke from distant wildfires mixing down to the surface. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Heinlein AVIATION...Heinlein
Hazardous weather outlook, Aug 5, 3:08 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 308 PM CDT Thu Aug 5 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 308 PM CDT Thu Aug 5 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. A few isolated thunderstorms are possible mainly north of I-80 this afternoon and evening. Severe weather is not expected at this time, though a strong storm cannot be ruled out. A stray non-severe thunderstorm is possible late tonight for locations northeast of the tri-cities. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are three additional time frames with thunderstorm chances for various portions of the outlook area...Friday evening through late Saturday night, Monday evening, and Tuesday afternoon through Wednesday. Saturday could see a few strong to severe storms. Turning to heat concerns, each afternoon and early evening between Sunday and Tuesday is expected to feature heat index values as high as 100 to 105 degrees, particularly within southern and eastern portions of the outlook area. Although still several days away and subject to change somewhat, Monday currently appears to be the overall-worst day for heat-related concerns. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any small hail or wind damage. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
In the hours before
Special weather statement, Aug 5, 4:17 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Hastings NE
417 PM CDT Thu Aug 5 2021
NEZ061-052145-
Buffalo NE-
417 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northwestern Buffalo
County through 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Miller, or 27 miles northwest of Kearney, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Buffalo County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9910 4102 9905 4083 9933 4105 9942
TIME...MOT...LOC 2117Z 316DEG 7KT 4105 9932
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MangelsThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:39 PM CDT | Special Weather Statement | GID | Hamilton | 36 min |
| Aug 4, 8:37 PM CDT | Special Weather Statement | GID | Adams | 38 min |
| Aug 4, 9:02 PM CDT | Special Weather Statement | GID | Adams | 28 min |
| Aug 4, 9:15 PM CDT | Special Weather Statement | GID | Clay | 30 min |
| Aug 4, 9:43 PM CDT | Special Weather Statement | GID | Hamilton | 32 min |
| Aug 4, 10:16 PM CDT | Special Weather Statement | GID | Hamilton, York | 44 min |
| Aug 5, 4:17 PM CDT | Special Weather Statement | GID | Buffalo | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.